Social Anxiety Support Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
189 Posts
Discussion Starter · #1 ·
I've been on 10mg of celexa for a lil over 2 weeks. I feel like I don't get as depressed, but I wake up every day with my stomach feeling nauseous and feeling like crap. It seems to subside later and I'll be wide awake during the night. Plus, my social anxiety doesn't seem much different yet at least. Also coffee seems to make me feel sick on it and actually more tired. Is that odd?
 

·
Registered
Joined
·
760 Posts
I've been on 10mg of celexa for a lil over 2 weeks. I feel like I don't get as depressed, but I wake up every day with my stomach feeling nauseous and feeling like crap. It seems to subside later and I'll be wide awake during the night. Plus, my social anxiety doesn't seem much different yet at least. Also coffee seems to make me feel sick on it and actually more tired. Is that odd?
give it about a solid month to kick in. i had the same feelings with celexa/cipramil
 

·
Registered
Joined
·
1,268 Posts
Gosh, it's so funny someone else decided to make a thread like this as I was just literally thinking of doing the same thing.

I hope that I'm not going to unecessarily panic anyone here by posting this. As of course, everyone reacts to different drugs in different ways. But I've just had a pretty horrible experience with taking this myself. I had a severe allergic reaction to this drug start up on me at the start of last week. Started coming out in some very bad rashes, to the point my mum was so concerned she had to get medical advice over the telephone as we were both worried I might have to go into hospital. I also got a temperature and my stomach has also been feeling really horrible. I couldn't eat properly for days (am still having to be careful what I eat as every time I eat more than a bit of light food my stomach cramps up really horribly) as kept feeling sick/as it was affecting my bowels. Weirdly enough I also found that my sense of taste changed - and that everything seemed to taste really bitter. I've been having to take anti histamines for days on end to keep the rash reaction under control. I really hoped after having been taking these for a week that all these symptoms would calm down (as as soon as the rashes started up I discontinued the medication). But though my stomach has calmed down a bit, and I"m not feeling sick anymore/coping with small amounts of light food better, I'm still not back to normal and have still been continuing to break out in rashes. And this has all happened after only being on Celexa 3 weeks at 10 mg, at only one pill a day.

You have my total sympathies. This is a pretty unpleasant kind of drug to be on imo. I hope that you soon find things improve. Although if you're really not happy with the effects this drug is having on you after so long, then I say don't hesitate to have a word with your GP. They might be able to advise an alternative that's more likely to agree with you, and no one should feel forced into continuing to take something that they feel strongly disagrees with them and is doing more harm than good imo.
 

·
Banned
Joined
·
232 Posts
I would ask doc to change you to a different AD of the same type in the hope it wont have the same side effect

its a prozac type, citalopram
 

·
Registered
Joined
·
345 Posts
If you think getting on an SSRI is tough, wait till you try Wellbutrin ;)
 

·
Registered
Joined
·
2,661 Posts
I really would never go back to SSRI's or SNRI's. If I had to I would go back on to Tricyclics. I'm starting on Nardil in 2 weeks.
Tricyclics offer no demonstrable benefit in social anxiety (as far as I'm aware) and have terrible side-effects; you will really gain nothing over an SNRI as they have similar methods of action (with TCAs generally doing more adrenaline type stuff). Nardil, go for it dude! If you do ever go back to SSRIs, combine them with mirtazapine (Remeron) or bupropion (Wellbutrin) for a much better experience.
 
1 - 9 of 9 Posts
Top